MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Catalog Number QCS-18-15.0-20T
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required a quick-core coaxial biopsy needle set for a puncture biopsy of a lung tumor.Prior to patient contact, the operator noted the stylet was screwed too tight in the outer part of the needle and could not be taken apart.This failure occurred again with another device from the same lot.A third device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
(b)(4).D10 ¿ product received on: 11nov2020.Investigation ¿ evaluation: it was reported to cook that prior to patient contact, the stylet of a quick-core coaxial biopsy needle set was screwed too tight in the outer part of the needle and could not be taken apart.A third needle was needed to complete a puncture biopsy of a lung tumor.This incident was reported by chengdu chengfu med.Equip.Co., in china.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.Two prior to use coaxial needles were returned to cook for a physical/visual examination.They were unable to be unscrewed by hand, so pliers were used to unscrew.There is good transition noted between the needle and cannula.Cook has concluded that the devices were manufactured to specification.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) review on the complaint lot recorded no non-conformances.A database search revealed no additional complaints for the complaint lot from the field.As there are no related non-conformances, adequate inspection activities have been established, and there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, t_qc_rev6 ¿quick-core biopsy needles and sets,¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿1.If using the coaxial needle, insert the coaxial needle to the border of the lesion.7.To remove tissue specimen, pull back on the plunger until a firm click is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose specimen within the notch, and remove tissue.¿ a project was previously opened to address this issue and a correction was implemented.The complaint devices were manufactured prior to implementation of the correction.Based on the information provided, inspection of returned product, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10729276
Report Number1820334-2020-01931
Device Sequence Number14474863
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)250224(10)13007262
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2025
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13007262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight53